MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MODULAR FEMORAL STEM PRESS-FIT; PROSTHESIS, HIP

ZIMMER BIOMET, INC. MODULAR FEMORAL STEM PRESS-FIT; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Fall (1848); Bone Fracture(s) (1870); Scar Tissue (2060); Tissue Damage (2104)
Date of Event 08/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: zimmer biolox⮠delta, ceramic femoral head, m, 㸠32/0, taper 12/14 cat#00877503202 lot#3011774.Zimmer modular neck b 12/14 neck taper use with +0 heads only cat#00784802200 lot#64561290.Zimmer shell porous with cluster holes 54 mm cat#00620205422 lot#64333649.Zimmer liner standard 32 mm i.D.For use with 50/52/54 mm o.D.Shells cat#00630505032 lot$64489628.Zimmer bone scr 6.5x30 self-tap cat#00625006530 lot#64611740.Zimmer bone scr 6.5x30 self-tap cat#00625006530 lot#64613278.Customer has indicated that the product will not be returned to zimmer biomet for investigation, due to the device being discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a right tha.Subsequently, the patient fell approximately 2 months later sustaining a femoral periprosthetic fracture.The patient underwent an orif and revision 3 days after the fall.The stem, neck, and head were removed and replaced.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records and radiographs were provided and reviewed by a health care professional.Review of the available records identified the following : the patient fell and sustained a femoral periprosthetic fracture.Patient underwent an orif and revision.The orif procedure was completed with zimmer 2.0 cables.Cable placed distal to lesser trochanter.Additional cable to get the smaller more distal fragment 3rd cable passed through drill hole of lesser trochanter to prevent migration.The head and stem were replaced with wagner revision stem and a biolox head.The new stem sat slightly more proud than the trial (by a few mm).No other findings/complications related to the event were noted.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
MODULAR FEMORAL STEM PRESS-FIT
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10519061
Report Number0001822565-2020-03204
Device Sequence Number16944803
Product Code LPH
UDI-Device Identifier00889024132658
UDI-Public(01)00889024132658(17)300131(10)64524364
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K182678
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00771301200
Device Lot Number64524364
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight76